• with the meds i'm taking i seem to be getting more and more hot flashes, when i get them my whole day is ruined.

    Asked by eedoyle on Friday, August 24, 2012

    with the meds i'm taking i seem to be getting more and more hot flashes, when i get them my whole day is ruined.

    any suggesting on what to do?

    4 Answers from the Community

    4 answers
    • CarolLHRN's Avatar

      Why is your whole day ruined from hot flashes? I get hot flashes throughout the day. They come and go. I try to just keep moving forward at work and not say anything. I try to dress in layers and as cool as possible. Often I'll wear a short sleeved shirt and then a jacket so I can remove the jacket when i feel the flash and once it's passed, I can put my jacket back on.

      about 4 years ago
    • Afterglow's Avatar

      I had a problem with hot flashes, too, when on hormone treatment for prostate cancer. They were severe but not debilitating and I agree with Carol about dressing in layers. I also talked to my urologist about it and was given a prescription for megestrol which helped alleviate the symptoms of the hot flashes. At the peak of the hot flashes, I was taking a double dose daily of the megestrol. Side effects were mild, mostly light headedness so I had to be careful when I would first stand up. Suggest you talk to your urologist as help is available.

      about 4 years ago
    • eedoyle's Avatar

      CarolLHRN Afterglow Through the years I've learned that everyone doesn't react the same way to cancer as everyone else. Cancer is different with each person, no matter what type of cancer we'er talking about. For me it's not about wearing lite clothing that's not the issue with me. What's the problem with me is all the things that cause my hot flashes to happen. And I should also say that I get cold flashes as well....on top of the hot flashes. These are the kind that ruined my day. They can last for hours sometimes.

      I will ask my doctor about that drug, "Megestrol" and fact i'll look it up on line too.

      about 4 years ago
    • Lennart's Avatar

      I got hot flashes so much that I had to change clothes. I talked to my doctor and got a perskribtion estradurin 0,80. Every month I take a shot and I have not had any problem with it. I have metastatic prostate cancer spread to lymphnode´s. So keep on and dont give up there is always somthing that you can do.

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more prostate cancer questions.  Also, don't forget to check out our Prostate Cancer page.